MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009533
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 12/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with lot number 21e091av presented no issues during the manufacturing or inspection process that can be related to the reported event.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
It was reported by a healthcare professional that a (b)(6) female patient underwent mechanical thrombectomy of an internal carotid artery (ica) to middle cerebral artery (mca) (m2 segment) occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533/21e091av) and experienced a slight cerebral infarction after the procedure.The target vessel was fully recanalized with three device passes, however, slight infarction was confirmed by computed tomography (ct) scan following the procedure.The patient has since been discharged from the hospital.The event was not considered serious.Concomitant devices included a 9f optimo balloon guide catheter (tokai medical) and a trak 21 microcatheter (stryker).The complaint device is not available for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there were no intraoperative complications or device malfunctions reported.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: it was reported by a healthcare professional that a 94-year-old female patient underwent mechanical thrombectomy of an internal carotid artery (ica) to middle cerebral artery (mca) (m2 segment) occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533/21e091av) and experienced a slight cerebral infarction after the procedure.The target vessel was fully recanalized with three device passes, however, slight infarction was confirmed by computed tomography (ct) scan following the procedure.The patient has since been discharged from the hospital.The event was not considered serious.Concomitant devices included a 9f optimo balloon guide catheter (tokai medical) and a trak 21 microcatheter (stryker).Additional information received indicated that there were no intraoperative complications or device malfunctions reported.No further information could be obtained.The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with lot number 21e091av presented no issues during the manufacturing or inspection process that can be related to the reported event.Cerebral infarction is a known potential adverse event associated with mechanical thrombectomy procedures and is listed in the embotrap ii instructions for use (ifu) as such.With the information provided, it is not possible to determine the root cause of the event.However, there are patient, procedural, and pharmacological factors may have contributed to the reported event.There is no indication that the embotrap malfunctioned or that the event is related to the device design or manufacturing process.Complete perfusion was achieved with the use of the embotrap device.Cerebral infarction is considered a serious injury.This condition can cause permanent damage/death or may require medical and/or surgical intervention to prevent permanent damage/death.The relationship of the device to the reported event cannot be excluded.This complaint will be reassessed if new information becomes available.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12984386
Report Number3011370111-2021-00161
Device Sequence Number5014391
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public10886704081326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2024
Device Model NumberET009533
Device Catalogue NumberET009533
Device Lot Number21E091AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F OPTIMO BALLOON; GUIDE CATHETER (TOKAI MEDICAL); TRAK 21 MICROCATHETER (STRYKER)
Patient SexFemale